Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 9, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 10, 2020, 2:42 PM PDT for Humboldt County, Nevada. It took effect at May 11, 2020, 1:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2020, 2:42 PM PDT (21:42 UTC)
- In effect from
- May 11, 2020, 1:00 PM PDT
- Expired
- May 11, 2020, 8:25 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3360 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WWUS75 KLKN 102142 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 242 PM PDT Sun May 10 2020 NVZ030-111100- /O.NEW.KLKN.WI.Y.0009.200511T2000Z-200512T0400Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 242 PM PDT Sun May 10 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Humboldt County. * WHEN...From 1 PM to 9 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Cross winds could impact any high profile vehicles or motorcycles. Areas of blowing dust is expected from any dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
281 WWUS75 KLKN 110922 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 222 AM PDT Mon May 11 2020 NVZ030-120400- /O.CON.KLKN.WI.Y.0009.200511T2000Z-200512T0400Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 222 AM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Humboldt County. * WHEN...From 1 PM to 9 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Cross winds could impact any high profile vehicles or motorcycles. Areas of blowing dust are expected from any dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
795 WWUS75 KLKN 112115 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 215 PM PDT Mon May 11 2020 NVZ030-120400- /O.CON.KLKN.WI.Y.0009.000000T0000Z-200512T0400Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 215 PM PDT Mon May 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Humboldt County. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Cross winds could impact any high profile vehicles or motorcycles. Areas of blowing dust are expected from any dry lake beds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
755 WWUS75 KLKN 120325 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 825 PM PDT Mon May 11 2020 NVZ030-120430- /O.CAN.KLKN.WI.Y.0009.000000T0000Z-200512T0400Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 825 PM PDT Mon May 11 2020 ...WIND ADVISORY IS CANCELLED... The wind advisory for Humboldt county has been cancelled. Winds are steadily decreasing across northwest Nevada and have fallen below advisory levels. Expect winds to diminish further this evening and overnight. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 10, 3:52 AM PDT, 10 hours 50 minutes earlier.
Area forecast discussion, May 10, 3:52 AM PDT, 10 hours 50 minutes before
Area Forecast Discussion National Weather Service Elko NV 352 AM PDT Sun May 10 2020 .SYNOPSIS...Well above normal temperatures again today, with a chance of thunderstorms. Quiet weather for most locations on Monday, however a few thunderstorms will be possible across NE Elko County. Cooler on Tuesday, along with some gusty winds and possibly some blowing dust across portions of northern NV. && .SHORT TERM...Today through Monday night. Riding across the Great Basin region today will result in well above normal temperatures, with upper 70s to mid 80s in valley locations. Increasing mid- level moisture in combination with increased instability will lead to cumulus cloud build-ups over much of the CWA today, with isolated thunderstorm activity. Due to high cloud bases and limited moisture, expect virga or light rain in most storms that develop today. Wettest airmass will be over and near southeastern Elko County, generally areas east of the Ruby Mts where storms may produce a few hundredths of an inch of rain. Diminishing convection into this evening with dry conditions overnight. An upper level low approaches northern CA and southern OR coastal areas on Monday which will help push the weakening ridge over NV further east. Dry over most of the CWA Monday, however lingering moisture and instability across NE Elko County may result in a few more thunderstorms. The rest of the CWA should be dry and storm- free on Monday. Increased clouds Monday night will help hold temperatures above normal. .LONG TERM...Tuesday through next Sunday. The long term period starts out with the models in pretty good agreement bringing an upper low to set up off of the Washington/Oregon coast. This will allow for a west to southwest flow in Nevada and will be able to transport some showers into northern Nevada on Tuesday and Wednesday, mainly north of I80. Instability is pretty marginal but there could be a few isolated thunderstorms as well. Tuesday will be the start of a cooling trend with a cooler air mass in place and by Wednesday highs will be mainly in the 50's and 60's with overnight lows in the 30's through the lower 40's. On Wednesday night the upper low will open up and the trof will move eastward into Idaho and Montana through Friday. This will bring more shower and isolated thunderstorm chances to mainly northern Nevada once again on Thursday and early Friday, though eastern Nevada may see a little shower activity as well. Overall, even though there will be showers chances each day through the end of the week, precipitation amounts look to be very light where showers do occur. It does, however, look to very a fairly cloudy week. Temperatures will remain a bit below normal. There will be breezy afternoons at times through the long term, though nothing overly strong. Friday and early Saturday look to have a shortwave ridge briefly pass over NV bringing a short stint of fair weather. Saturday and Sunday should see another trough move into western CONUS bringing further moisture to the silver state. This is looking to shape up a active next weekend with showers and thunderstorms in the silver state. && .AVIATION...VFR conditions are expected through tonight. Southerly winds will increase in central Nevada on Sunday afternoon, with gusts to around 25 kts at KTPH & KELY in addition to afternoon/evening isolated thunderstorms across central Nevada affecting KELY. && .FIRE WEATHER...A couple degrees warmer in most locations this afternoon, along with increasing mid-level moisture and instability which is expected to result in convection across much of central and portions of northern NV. Due to limited moisture and fairly high cloud bases, any thunderstorm activity that does develop will likely be dry today. Dry and storm-free tonight. There may be some very isolated dry thunderstorm activity across northeastern Elko County Monday afternoon, otherwise dry and storm-free. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/99/93/96
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.